Thunderstorm Wind, Webster
- When
- July 11, 4:55 PM CST
- Where
- Webster County, Elkland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.450, -93.033
Severe thunderstorm wind gusts downed a few large limbs near Elkland.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 11, 1:09 PM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT TUE JUL 11 2006 .DISCUSSION... ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM... IN THE SHORT TERM...GOING POP AND WEATHER GRIDS LOOK IN GOOD SHAPE SO MADE ONLY MINOR TWEAKS. SHOULD SEE PRECIP INCREASE IN COVERAGE AFTER NOON AS THE FIRST IN A SERIES OF MCVS OVER OKLAHOMA AND MISSOURI MOVES ACROSS SOUTHERN AND CENTRAL MISSOURI. VORTICITY MAX ASSOCIATED WITH 500MB TROUGH WILL COINCIDE WITH THIS TO ENHANCE CONVECTION. LLJ OF 10-25KTS NOT MUCH TO WORK WITH BUT ISENTROPIC LIFT EFFECT NOTED ON 310K SURFACE WILL PROVIDE ADDITIONAL SUPPORT ESPECIALLY IN CENTRAL AND SOUTH CENTRAL MISSOURI. THE AIRMASS OVER THE OZARKS REMAINS VERY MOIST WITH THE 12Z SGF SOUNDING DEPICTING PRECIPITABLE WATER VALUES NEAR 1.9 INCHES. WATER VAPOR AND UPPER AIR ANALYSIS SHOWS A SHORTWAVE CONTINUING TO MAKE ITS WAY ACROSS THE PLAINS. A SURFACE FRONT REMAINS STRETCHED FROM IOWA INTO OKLAHOMA. WITH THE LARGE AMOUNTS OF RAINFALL THAT HAS OCCURRED OVER THE LAST 24 HOURS...HAVE PUT THE MENTION OF PATCHY FOG IN THE GRIDS. WHILE MOST AREAS SHOULD REMAIN ABOVE 5SM VISIBILITY SOME LOCATIONS COULD SEE LOWER VISIBILITIES. UPPER LEVEL SHORT WAVE REMAINS IN THE CENTER OF THE COUNTRY THROUGH MID WEEK AS WESTERN RIDGE BEGINS TO FLATTEN OUT AND SOUTHWESTERN HIGH RETREATS TO THE WEST. THIS WILL KEEP THE REGION RATHER ACTIVE INTO THURSDAY AS SEVERAL SHORTWAVES RIDE THE UPPER PATTERN INTO THE CENTRAL U.S. AND INTERACT WITH THE MOIST AIRMASS THAT WILL REMAIN IN PLACE. HATCH EXTENDED PERIOD REMAINS UNCHANGED TO PREVIOUS FORECAST WITH TEMPERATURES SLOWLY RISING TO NEAR OR ABOVE NORMAL CONDITIONS FOR EARLY/MID JULY. THIS BASICALLY MEANS THAT THE HEAT AND HUMIDITY WILL CONTINUE AND POSSIBLY BECOME MORE UNCOMFORTABLE BY THIS WEEKEND. PRECIPITATION CHANCES REMAIN LOW BUT DUE TO THE AMOUNT OF INSTABILITY AND NEARLY NO CAP IN PLACE AS 85/70H TEMPERATURES REMAIN IN CHECK...AFTERNOON/EVENING THUNDERSTORMS WILL BE POSSIBLE. HOWEVER...THERE REMAINS NO FOCUS FOR ORGANIZED CONVECTION TO FORM AT THIS TIME. THEREFORE...KEPT 13/20 PERCENT CHANCES OF RAINFALL FOR THIS WEEKEND AND EARLY NEXT WEEK. DGEX REMAINS ONE OF THE OUTLIERS AS IT TRIES TO BEGIN A COLD FRONT ACROSS THE REGION OVER THE WEEKEND. HPC HAS DOWNPLAYED THIS SCENARIO...BUT THE OVERALL MEAN OF THE ENSEMBLES AND TRENDS DO SUGGEST A WEAKENING TREND OF THE RIDGE ACROSS THE CENTRAL U.S. WITH A BROAD TROUGH DEVELOPING ACROSS THE GREAT LAKES. LATER SHIFTS WILL NEED TO PAY CLOSE ATTENTION OF HOW THIS LONG WAVE TROUGH DEVELOPS AND IF WE GET A BREAK IN THE HEAT NEXT WEEK... JLT && .AVIATION... FOR THE 18Z TAFS...WEATHER AROUND BOTH TAF SITES WILL INCLUDE SHOWERS AND THUNDERSTORMS WITH MVFR CEILINGS. SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE VICINITY OF THE TAF SITES THROUGH 05Z. CEILINGS WILL IMPROVE BRIEFLY AROUND MIDNIGHT BEFORE THE NEXT SYSTEM MAKES ITS WAY INTO THE REGION RETURNING MVFR CONDITIONS TO THE AREA. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE THE HEAVY RAIN AND POSSIBLY SOME STRONGER WIND GUSTS. HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...FLASH FLOOD WATCH FOR SOUTH CENTRAL MISSOURI UNTIL 10 PM. KS...NONE. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1251 PM CDT TUE JUL 11 2006 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121800- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1251 PM CDT TUE JUL 11 2006 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL AND POSSIBLY WIND GUSTS TO 60 MPH. HEAVY RAINFALL RATES OF ONE TO TWO INCHES PER HOUR COULD LEAD TO FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS AND HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. DISCUSSION: A FEW UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE REGION AND INTERACT WITH A VERY MOIST AIRMASS IN PLACE ACROSS THE OZARKS. CLUSTERS OF THUNDERSTORMS WILL DEVELOP AND PUSH ACROSS SOUTHEAST KANSAS AND MISSOURI OZARKS PRODUCING VERY HEAVY RAINFALL. TORRENTIAL RAINFALL RATES OF ONE TO TWO INCHES PER HOUR OVER AREAS THAT HAVE ALREADY RECEIVED HEAVY RAINFALL COULD LEAD TO FLASH FLOODING. MODERATE INSTABILITY WILL DEVELOP THIS AFTERNOON. ALTHOUGH WIND SHEAR WILL BE WEAK...A FEW SEVERE STORMS WITH STRONG STRAIGHT LINE WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE CHANCE OF THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL CONTINUE WEDNESDAY AND THURSDAY. THE RISK OF SEVERE WEATHER WILL BE LOW. HEAT INDICES WILL APPROACH...OR EXCEED 100 DEGREES ACROSS PORTIONS OF THE OUTLOOK AREA BY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) HATCH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
103 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM TSTM WND DMG 1 N THEODOSIA 36.60N 92.68W
07/11/2006 OZARK MO LAW ENFORCEMENT
TREES AND POWER LINES DOWN
&&
MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
124 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM TSTM WND DMG THEODOSIA 36.58N 92.68W
07/11/2006 OZARK MO LAW ENFORCEMENT
NUMEROUS TREES DOWN IN AND NORTH OF THEODOSIA. REQUEST
FOR CHAINSAWS TO CLEAN UP TREE DAMAGE.
&&
MMTPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
320 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM FLASH FLOOD 10 SE CABOOL 37.02N 91.97W
07/11/2006 HOWELL MO DEPT OF HIGHWAYS
MODOT CLOSED ROUTE U 1.1 MILES WEST OF ROUTE 137 DUE TO
RISING WATERS.
&&
JASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
521 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
LOW LYING AREAS ALONG A HIGHWAY 6 MILES SOUTH OF
MARSHFIELD ARE FLOODED. ROADWAY IS REPORTED TO BE
TREACHEROUS...BUT NOT IMPASSABLE AT THIS TIME.
&&
JASPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
540 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
FF. CONDITIONS ARE HAZARDOUS.
&&
JASPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SPRINGFIELD MO
541 PM CDT TUE JUL 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD 6 S MARSHFIELD 37.25N 92.91W
07/11/2006 WEBSTER MO AMATEUR RADIO
WATER RUNNING ACROSS THE INTERSECTION OF HIGHWAYS A AND
FF. CONDITIONS ARE HAZARDOUS.
&&
JASThe Springfield radar (KSGF), 40 km away, was scanning. The volume nearest the first event began at 22:55 UTC.
1 thunderstorm wind. Local standard time, as filed.
Severe thunderstorm wind gusts downed a few large limbs near Elkland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5522838.